Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 22, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 28, 2014, 1:21 PM EDT for Scott County, Tennessee. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2014, 1:21 PM EDT (17:21 UTC)
- Expired
- Apr 28, 2014, 1:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Scott County, TN
The radar
The Knoxville radar (KMRX), 108 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 1:30 PM EDT | TSTM WND DMG | 4 Nw Oneida, TN | LARGE TREE DOWN. |
| Apr 28, 1:30 PM EDT | TSTM WND DMG | Oneida, TN | FEW TREES DOWN. |
| Apr 28, 1:30 PM EDT | HAIL 0.75 | 4 Nw Oneida, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 573 m²/s²
- 0-3 km storm-relative helicity
- 616 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
511
WUUS54 KMRX 281721
SVRMRX
TNC151-281745-
/O.NEW.KMRX.SV.W.0022.140428T1721Z-140428T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
121 PM EDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SCOTT COUNTY IN EASTERN TENNESSEE...
* UNTIL 145 PM EDT
* AT 121 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF JAMESTOWN...AND
MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
ONEIDA...HELENWOOD...WINFIELD...KETCHEN...BIG SOUTH FORK NATIONAL
AND HONEY CREEK S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3659 8426 3657 8426 3641 8466 3645 8470
3650 8471 3660 8478
TIME...MOT...LOC 1721Z 240DEG 49KT 3648 8479
$$
DH1 follow-up statement
819
WWUS54 KMRX 281737
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
137 PM EDT MON APR 28 2014
TNC151-281745-
/O.CON.KMRX.SV.W.0022.000000T0000Z-140428T1745Z/
SCOTT TN-
137 PM EDT MON APR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR NORTHERN SCOTT COUNTY...
AT 137 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR ONEIDA...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
ONEIDA...HELENWOOD...WINFIELD...KETCHEN...BIG SOUTH FORK NATIONAL AND
HONEY CREEK S.P..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3659 8426 3657 8426 3641 8466 3645 8470
3650 8471 3660 8478
TIME...MOT...LOC 1737Z 240DEG 46KT 3655 8460
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 10:47 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 28, 10:47 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1047 AM EDT MON APR 28 2014
.DISCUSSION...OVERALL...CURRENT FORECAST LOOKS GOOD. MADE SOME
MINOR CHANGES TO CLOUDS AND POPS.
RADAR SHOWS A GOOD DEAL OF SHOWERS AND THUNDERSTORMS OVER MIDDLE
TENNESSEE WITH AN OUTFLOW BOUNDARY OVER SOUTHERN MIDDLE TENNESSEE.
THIS BOUNDARY WILL LIKELY BE AN IMPORTANT PART OF THE SEVERE
WEATHER OUTBREAK FOR THIS AFTERNOON AND EVENING. MODELS CONTINUE TO
SHOW FAVORABLE BOUYANCY AND SHEAR OVER THE PLATEAU AND SOUTHERN
VALLEY LATE TODAY FOR SEVERE THUNDERSTORMS. HODOGRAPH SHOWS
FAVORABLE SHEAR FOR TORNADIC DEVELOPMENT. ALREADY HAVE SIGNIFICANT
TORNADO PARAMETER VALUES OF 2 TO 3 OVER NORTHERN MISSISSIPPI AND
NORTHERN ALABAMA.
WILL NEED WATCH FOR SUPERCELL DEVELOPMENT OVER THESE AREAS THIS
AFTERNOON...THEN MOVE EAST NORTHEAST INTO THE PLATEAU/SOUTHEAST
TENNESSEE LATE THIS AFTERNOON AND EVENING. EVENTUALLY...THESE
STORMS WILL COME TOGETHER AS A SQUALL LINE WITH DAMAGING WINDS A
CONCERN FOR A GOOD PART OF THE AREA THIS EVENING/OVERNIGHT.
HIGH PWS WILL PRODUCE A POTENTIAL OF HEAVY RAINFALL AND FLASH
FLOODING AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 81 63 81 61 / 70 90 70 80
KNOXVILLE MCGHEE TYSON AIRPORT, TN 80 64 79 62 / 60 90 80 80
OAK RIDGE, TN 79 63 79 60 / 60 100 80 70
TRI CITIES AIRPORT, TN 78 59 75 57 / 50 90 90 90
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH WEDNESDAY MORNING
FOR CHEROKEE-CLAY.
TN...FLOOD WATCH FROM 8 PM EDT /7 PM CDT/ THIS EVENING THROUGH
WEDNESDAY MORNING FOR ANDERSON-BLEDSOE-BLOUNT SMOKY
MOUNTAINS-BRADLEY-COCKE SMOKY MOUNTAINS-EAST POLK-HAMILTON-
JEFFERSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-MORGAN-NW BLOUNT-
NORTH SEVIER-NORTHWEST COCKE-NORTHWEST MONROE-RHEA-ROANE-
SEQUATCHIE-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-WEST
POLK.
VA...NONE.
&&Hazardous weather outlook, Apr 28, 5:02 AM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EDT MON APR 28 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 502 AM EDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ...RISK OF SEVERE THUNDERSTORMS...HEAVY RAINFALL AND FLASH FLOODING FOR TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT...WITH LOCALLY HEAVY RAINS...DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES COULD ALSO OCCUR ACROSS THE CUMBERLAND PLATEAU AND SOUTHEAST TENNESSEE...WHERE THE GREATEST INSTABILITY AND MOST FAVORABLE WIND PROFILE WILL EXIST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...RISK OF SEVERE THUNDERSTORMS...HEAVY RAINFALL AND FLASH FLOODING CONTINUES INTO WEDNESDAY... A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION THROUGH WEDNESDAY...BRINGING THE POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY AFTERNOON AND EVENING. HEAVY RAINFALL MAY LINGER WELL INTO WEDNESDAY...AND COULD EXTEND THE THREAT OF FLOODING OR FLASH FLOODING. THERE IS A GOOD DEAL OF UNCERTAINTY HOW THIS SYSTEM WILL DEVELOP...SO PLEASE STAY TUNED TO THE LATEST WEATHER UPDATES. ADDITIONAL INFORMATION AND DETAILS CAN BE FOUND IN OTHER PRODUCTS SUCH AS THE FLOOD WATCH STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO TUESDAY AND ALSO WEDNESDAY FOR REPORTS OF FLOODING OR DAMAGE FROM THE SEVERE STORMS. TG/TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:28 AM EDT | River Flood Warning | MRX | Cocke | 3 days |
| Apr 28, 1:45 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 30 min |
| Apr 28, 1:58 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Scott | 47 min |
| Apr 28, 2:07 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 38 min |
| Apr 28, 2:38 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 52 min |
| Apr 28, 2:41 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Hancock | 49 min |
| Apr 28, 3:05 PM EDT | Tornado Warning | MRX | Claiborne, Hancock | 40 min |
| Apr 28, 3:21 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hancock, Hawkins, Union | 54 min |
| Apr 28, 3:34 PM EDT | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 3 more | 16 hr |
| Apr 28, 4:12 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Hancock, Hawkins, Sullivan | 48 min |
| Apr 28, 4:21 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Unicoi | 39 min |
| Apr 28, 4:28 PM EDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.